Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 7, 2016, 3:30 AM CDT for 7 counties in Minnesota; 11 counties in Wisconsin. It took effect at Oct 8, 2016, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 3:30 AM CDT (08:30 UTC)
- In effect from
- Oct 8, 2016, 3:00 AM CDT
- Expired
- Oct 8, 2016, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WWUS73 KARX 070830 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 330 AM CDT FRI OCT 7 2016 ...FROST EXPECTED TONIGHT... .FROST IS EXPECTED TO FORM TONIGHT AND PERSIST INTO EARLY SATURDAY MORNING FOR PARTS OF WESTERN INTO CENTRAL WISCONSIN. WITH CLEAR SKIES AND LIGHT WINDS...LOOK FOR TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S ALLOWING THE FROST TO FORM. OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM THE FROST. WIZ017-029-033-034-042>044-071630- /O.NEW.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ARCADIA... WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON... FRIENDSHIP 330 AM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. WITH CLEAR SKIES AND LIGHT WINDS...FROST IS EXPECTED TO FORM. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04
5 follow-up statements
459 WWUS73 KARX 071520 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1020 AM CDT FRI OCT 7 2016 ...FIRST FROST OF THE FALL SEASON EXPECTED TONIGHT... .THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY INTO THE LOWER AND MIDDLE 30S TONIGHT...WITH WIDESPREAD FROST EXPECTED. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT IN IF POSSIBLE TO PROTECT THEM FROM FROST DAMAGE. WIZ017-029-033-034-042>044-080000- /O.CON.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ARCADIA... WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON... FRIENDSHIP 1020 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 35 DEGREES... COLDEST BETWEEN 3 AM AND 8 AM. A FEW NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
475 WWUS73 KARX 071903 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 203 PM CDT FRI OCT 7 2016 ...FIRST FROST OF THE FALL SEASON EXPECTED TONIGHT... .THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY INTO THE LOWER AND MIDDLE 30S TONIGHT...WITH WIDESPREAD FROST EXPECTED. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT IN IF POSSIBLE TO PROTECT THEM FROM FROST DAMAGE. MNZ079-086-087-094-095-WIZ032-081200- /O.EXA.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-BUFFALO- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... AUSTIN...PRESTON...ALMA 203 PM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 36 DEGREES... COLDEST BETWEEN 3 AM AND 7 AM. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ017-029-033-034-042>044-081200- /O.CON.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ARCADIA... WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON... FRIENDSHIP 203 PM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 35 DEGREES... COLDEST BETWEEN 3 AM AND 7 AM. A FEW NORMALLY COLDER SPOTS WILL LIKELY DIP INTO THE UPPER 20S. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
845 WWUS73 KARX 080126 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 826 PM CDT FRI OCT 7 2016 ...FIRST FROST OF THE FALL SEASON EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL QUICKLY INTO THE LOWER AND MIDDLE 30S TONIGHT...WITH WIDESPREAD FROST EXPECTED ACROSS MUCH OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT IN IF POSSIBLE TO PROTECT THEM FROM FROST DAMAGE. MNZ088-096-WIZ041-053-055-080930- /O.EXA.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ WINONA-HOUSTON-LA CROSSE-VERNON-RICHLAND- INCLUDING THE CITIES OF...WINONA...CALEDONIA...LA CROSSE... VIROQUA...RICHLAND CENTER 826 PM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 36 DEGREES... COLDEST BETWEEN 3 AM AND 7 AM. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ079-086-087-094-095-WIZ017-029-032>034-042>044-080930- /O.CON.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... AUSTIN...PRESTON...MEDFORD...NEILLSVILLE...ALMA...ARCADIA... WHITEHALL...BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON... FRIENDSHIP 826 PM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * LOW TEMPERATURES TONIGHT WILL RANGE FROM 29 TO 35 DEGREES... COLDEST BETWEEN 3 AM AND 7 AM. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROGERS
866 WWUS73 KARX 080745 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 245 AM CDT SAT OCT 8 2016 ...FROST EXPECTED THIS MORNING... .CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS MUCH OF THE REGION TONIGHT. THIS WILL RESULT IN WIDESPREAD FROST ACROSS PORTIONS OF SOUTHEAST MINNESOTA....SOUTHWEST AND CENTRAL WISCONSIN. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT IN IF POSSIBLE TO PROTECT THEM FROM DAMAGE. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-081400- /O.CON.KARX.FR.Y.0007.161008T0800Z-161008T1400Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...CALEDONIA...MEDFORD...NEILLSVILLE... ALMA...ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE... SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 245 AM CDT SAT OCT 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 20S TO MIDDLE 30S. * OUTDOOR PLANTS SHOULD BE BROUGHT IN OR COVERED TO PROTECT THEM FROM DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTJ
605 WWUS73 KARX 081355 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 855 AM CDT SAT OCT 8 2016 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-081500- /O.EXP.KARX.FR.Y.0007.000000T0000Z-161008T1400Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...CALEDONIA...MEDFORD...NEILLSVILLE... ALMA...ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE... SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 855 AM CDT SAT OCT 8 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING FOR MOST LOCATIONS AND WILL CONTINUE RISING THROUGH THE 40S INTO LATE MORNING...ENDING THE THREAT FOR FROST DAMAGE TO PLANTS. $$ LAWRENCE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:13 AM CDT, 17 minutes earlier.
Area forecast discussion, Oct 7, 3:13 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 313 AM CDT Fri Oct 7 2016 .SHORT TERM...(Today through Sunday) Issued at 313 AM CDT Fri Oct 7 2016 Water vapor satellite early this morning showed an upper level low near Lake Winnipeg with a short wave trough over South Dakota and Nebraska. At the surface, an area of low pressure was over western Wisconsin and was moving quickly north along the cold front that extended from western Lake Superior into Missouri. Local and regional radars were showing an area of showers from about the Iowa/Minnesota border north along and behind the cold front. A line of showers and storms was out of the system from southeast Wisconsin into Missouri. The short wave trough is expected to be over northwest Wisconsin by 12Z this morning and then lift into Ontario by 18Z. This will cause the surface low to continue moving rapidly along the cold front with this expected to be over Lake Superior by 12Z and then well into Ontario by 18Z. The cold front will move into eastern Wisconsin and then reach lower Michigan this morning. This rapid movement should cause all the rain to be out of the area by 12Z and will start the day dry. Once the rain ends, the clouds will quickly move out for mostly sunny conditions by about the noon hour. Cooler and drier air will be brought in by the west/northwest winds behind the front with daytime temperatures stuck in the 50s. High pressure will build in over the region tonight and then looks to remain through the rest of the weekend. With mostly clear skies expected both tonight and Saturday night, temperatures should drop into the 30s for the entire area tonight and then into the 30s and 40s for Saturday night. With these conditions, frost will be possible across the northern half tonight and could be fairly widespread along and north of Interstate 94 so will issue a frost advisory to cover this. The frost should not be as widespread Saturday night and should mainly be confined to areas along and north of Interstate 94. .LONG TERM...(Sunday night through Thursday) Issued at 313 AM CDT Fri Oct 7 2016 Another cold front looks like it should move across the region Monday night. There does not look to be much forcing with the front as the 06.12Z ECMWF only shows a weak short wave trough to cross the region. Both the ECMWF and 07.00Z GFS show the main short wave trough with this system remaining across southern Canada. High pressure should then build in over the Upper Midwest for Tuesday night into Thursday with dry conditions expected. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1150 PM CDT Thu Oct 6 2016 Scattered showers and possibly a thunderstorm or two will continue in the vicinity of KRST/KLSE for the first couple hours of the period with a drying trend thereafter as a cold front moves across the region. MVFR/IFR ceilings behind the front will move through overnight with a clearing trend from west to east near daybreak Friday morning. VFR conditions will then be the rule through the rest of Friday. With the front already passed KRST, winds will be from the northwest, gusting at times into the mid 20 kt range. Lighter southerly winds will continue at KLSE through 07.08Z before also shifting to the northwest with occasional gusts to around 20 kts. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Frost Advisory from 3 AM to 9 AM CDT Saturday for WIZ017-029-033- 034-042>044. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...ROGERS
Hazardous weather outlook, Oct 6, 3:04 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 304 PM CDT THU OCT 6 2016 MNZ079-086>088-094-WIZ017-029-032>034-071300- WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON- 304 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED STORMS WILL MOVE IN TONIGHT. BRIEF...HEAVY DOWNPOURS AND LIGHTNING WILL BE THE MAIN HAZARDS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE IN LOW LYING AND COLD DRAINAGE AREAS SATURDAY AND SUNDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061- 071300- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 304 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE IN TONIGHT. A FEW OF THE STORMS MAY BE STRONG TO POTENTIALLY SEVERE BETWEEN 7 PM AND MIDNIGHT. HAIL...STRONG WIND GUSTS...HEAVY DOWNPOURS AND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT A FEW LOCAL GROUPS COULD BE NEEDED. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:31 PM CDT | Special Weather Statement | ARX | Mower | 29 min |
| Oct 6, 8:59 PM CDT | Special Weather Statement | ARX | Olmsted | 31 min |
Nearby
Frost Advisories in Wisconsin, 2016Frost Advisories in Minnesota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.